Alert archive / Maryland / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 101, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 21, 2016, 2:08 PM EDT for Anne Arundel County, Maryland. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2016, 2:08 PM EDT (18:08 UTC)
- Expired
- Jun 21, 2016, 3:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
County Anne Arundel County, MD
The radar
The Sterling radar (KLWX), 83 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:16 PM EDT | TSTM WND DMG | 1 Se Millersville, MD | LARGE TREE DOWN NEAR INTERSECTION OF SEVERN CHAPEL RD AND WATERBURY RD |
| Jun 21, 2:17 PM EDT | HAIL 1 | Severn, MD | |
| Jun 21, 2:22 PM EDT | TSTM WND DMG | 1 E Crownsville, MD | POWER LINES DOWN NEAR INTERSECTION OF RIVER RD AND OLD GENERAL HWY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:06 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
031
WUUS51 KLWX 211808
SVRLWX
MDC003-211900-
/O.NEW.KLWX.SV.W.0101.160621T1808Z-160621T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
208 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
* UNTIL 300 PM EDT
* AT 208 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FERNDALE TO GODDARD...MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGING WINDS WILL CAUSE SOME TREES AND LARGE BRANCHES
TO FALL. THIS COULD INJURE THOSE OUTDOORS...AS WELL AS
DAMAGE HOMES AND VEHICLES. ROADWAYS MAY BECOME BLOCKED BY
DOWNED TREES. LOCALIZED POWER OUTAGES ARE POSSIBLE.
UNSECURED LIGHT OBJECTS MAY BECOME PROJECTILES.
* LOCATIONS IMPACTED INCLUDE...
BALTIMORE...SEVERN...ANNAPOLIS...CROFTON...RIVIERA BEACH...MAYO...
SHADY SIDE...NAVAL ACADEMY...SOUTH RIVER...GIBSON ISLAND...
FORT SMALLWOOD STATE PARK...BODKIN POINT...
BALTIMORE-WASHINGTON AIRPORT...SEVERN RIVER...PINEHURST...
SILLERY BAY...RHODE RIVER...GLEN BURNIE...SEVERNA PARK AND ODENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS TO PROTECT YOURSELF FROM WIND AND LIGHTNING. TREES AROUND
YOU MAY BE DOWNED FROM DAMAGING WINDS...SO IF YOU ARE NEAR LARGE
TREES...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. DON'T DRIVE
UNDERNEATH TREES OR IN WOODED AREAS UNTIL THE THREAT HAS PASSED.
&&
LAT...LON 3898 7647 3894 7645 3891 7646 3887 7651
3882 7650 3881 7650 3904 7675 3907 7682
3923 7667 3922 7663 3924 7662 3921 7658
3920 7653 3917 7652 3916 7650 3917 7648
3913 7643 3908 7642 3905 7644 3901 7638
TIME...MOT...LOC 1808Z 298DEG 32KT 3919 7665 3900 7683
HAIL...1.25IN
WIND...70MPH
$$
DH4 follow-up statements
713
WWUS51 KLWX 211823
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
223 PM EDT TUE JUN 21 2016
MDC003-211900-
/O.CON.KLWX.SV.W.0101.000000T0000Z-160621T1900Z/
ANNE ARUNDEL MD-
223 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR ANNE ARUNDEL COUNTY...
AT 222 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREEN HAVEN TO BOWIE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGING WINDS WILL CAUSE SOME TREES AND LARGE BRANCHES TO
FALL. THIS COULD INJURE THOSE OUTDOORS...AS WELL AS DAMAGE
HOMES AND VEHICLES. ROADWAYS MAY BECOME BLOCKED BY DOWNED
TREES. LOCALIZED POWER OUTAGES ARE POSSIBLE. UNSECURED
LIGHT OBJECTS MAY BECOME PROJECTILES.
LOCATIONS IMPACTED INCLUDE...
BALTIMORE...SEVERN...ANNAPOLIS...CROFTON...RIVIERA BEACH...MAYO...
SHADY SIDE...NAVAL ACADEMY...SOUTH RIVER...GIBSON ISLAND...
FORT SMALLWOOD STATE PARK...BODKIN POINT...
BALTIMORE-WASHINGTON AIRPORT...SEVERN RIVER...PINEHURST...
SILLERY BAY...RHODE RIVER...GLEN BURNIE...SEVERNA PARK AND ODENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS TO PROTECT YOURSELF FROM WIND AND LIGHTNING. TREES AROUND
YOU MAY BE DOWNED FROM DAMAGING WINDS...SO IF YOU ARE NEAR LARGE
TREES...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. DON'T DRIVE
UNDERNEATH TREES OR IN WOODED AREAS UNTIL THE THREAT HAS PASSED.
&&
LAT...LON 3898 7647 3894 7645 3891 7646 3887 7651
3882 7650 3881 7650 3904 7675 3907 7682
3922 7664 3922 7663 3924 7662 3921 7658
3920 7653 3917 7652 3916 7650 3917 7648
3913 7643 3908 7642 3905 7644 3901 7638
TIME...MOT...LOC 1822Z 298DEG 32KT 3914 7653 3895 7671
HAIL...<.75IN
WIND...70MPH
$$
DH529
WWUS51 KLWX 211843
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
243 PM EDT TUE JUN 21 2016
MDC003-211900-
/O.CON.KLWX.SV.W.0101.000000T0000Z-160621T1900Z/
ANNE ARUNDEL MD-
243 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR ANNE ARUNDEL COUNTY...
AT 243 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GIBSON ISLAND TO RHODE RIVER...MOVING SOUTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGING WINDS WILL CAUSE SOME TREES AND LARGE BRANCHES TO
FALL. THIS COULD INJURE THOSE OUTDOORS...AS WELL AS DAMAGE
HOMES AND VEHICLES. ROADWAYS MAY BECOME BLOCKED BY DOWNED
TREES. LOCALIZED POWER OUTAGES ARE POSSIBLE. UNSECURED
LIGHT OBJECTS MAY BECOME PROJECTILES.
LOCATIONS IMPACTED INCLUDE...
ANNAPOLIS...CROFTON...MAYO...SHADY SIDE...NAVAL ACADEMY...
SEVERN RIVER...SOUTH RIVER...PINEHURST...SILLERY BAY...
GIBSON ISLAND...RHODE RIVER...SEVERNA PARK...ODENTON...ARNOLD...
LAKE SHORE...PAROLE...LONDONTOWNE...EDGEWATER...
CAPE ST. CLAIRE AND RIVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS TO PROTECT YOURSELF FROM WIND AND LIGHTNING. TREES AROUND
YOU MAY BE DOWNED FROM DAMAGING WINDS...SO IF YOU ARE NEAR LARGE
TREES...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. DON'T DRIVE
UNDERNEATH TREES OR IN WOODED AREAS UNTIL THE THREAT HAS PASSED.
&&
LAT...LON 3898 7647 3894 7645 3891 7646 3887 7651
3882 7650 3881 7650 3902 7673 3911 7651
3913 7643 3908 7642 3905 7644 3901 7638
TIME...MOT...LOC 1843Z 298DEG 32KT 3907 7635 3888 7653
HAIL...<.75IN
WIND...60MPH
$$
DH235
WWUS51 KLWX 211900
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
300 PM EDT TUE JUN 21 2016
MDC003-211909-
/O.EXP.KLWX.SV.W.0101.000000T0000Z-160621T1900Z/
ANNE ARUNDEL MD-
300 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR ANNE ARUNDEL COUNTY WILL
EXPIRE AT 300 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR EXITED THE
WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL MARYLAND.
LAT...LON 3898 7647 3894 7645 3891 7646 3887 7651
3882 7650 3881 7650 3902 7673 3911 7651
3913 7643 3908 7642 3905 7644 3901 7638
TIME...MOT...LOC 1859Z 298DEG 32KT 3907 7635 3888 7653
$$
DH726
WWUS51 KLWX 211900 RRA
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
300 PM EDT TUE JUN 21 2016
MDC003-211910-
/O.EXP.KLWX.SV.W.0101.000000T0000Z-160621T1900Z/
ANNE ARUNDEL MD-
300 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR ANNE ARUNDEL COUNTY HAS
EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL MARYLAND.
LAT...LON 3898 7647 3894 7645 3891 7646 3887 7651
3882 7650 3881 7650 3902 7673 3911 7651
3913 7643 3908 7642 3905 7644 3901 7638
TIME...MOT...LOC 1859Z 298DEG 32KT 3907 7635 3888 7653
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:47 AM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 21, 9:47 AM EDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
947 AM EDT TUE JUN 21 2016
.SYNOPSIS...
A cold front over the eastern Great Lakes will move through the
Mid Atlantic states this afternoon and evening. High pressure will
pass to the north Wednesday. Low pressure will track to the north
of the region Thursday. High pressure will return for the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
12Z surface analysis showed low pressure over Quebec with an
attendant cold front extending from New England southeast across
far southern Pennsyvlania into southern Ohio. This will descend
into the northern part of our forecast area later this
afternoon/this evening. Temperatures will warm to around
90...hence there will be plenty of low level energy/CAPE. The
westerly flow which was thought could temper convective
development does not look as significant today...with more of a
southerly component than expected. This is happening due to a very
weak surface wave which is developing along the front...causing it
to slow its approach just to our north. Thus...our convective
expectations have increased. The slowly approaching boundary will
provide a focus for afternoon convection...with DC/Balt areas
being the most likely target. Helicity is marginal but winds aloft
are strong. SPC has placed DC...MD south of Baltimore...much of
eastern WV and almost all of the LWX part of VA in slight risk.
Strong winds and large hail are the most prominent concerns.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
Storms should be exiting the region during the evening as
boundary tracks south and weakens. If areas outside of cities
receive rain these will have a chance of patchy fog. Temperatures
outside now are in the low/mid 70s. The upcoming night should be
cooler - lows in the lower 70s in the cities/along the Bay...60s
elsewhere.
We will be "in between systems" Wednesday. Highs expected to
reach the mid/upper 80s - right around climo norms.
The next precip chance will be Wednesday night as an upper level
short wave tracks across OH and into the northern Mid Atlantic.
Low temperatures will be similar to Tuesday nights.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
After an active weather day Thursday, Friday and into the weekend
will feature improving conditions under summer sunshine.
Low pressure system will push eastward out of the Midwest and
across the Mid-Atlantic states in west-northwest flow between
large scale trough in SE Canada and large upper level ridge across
the southern US Wednesday night and Thursday. Guidance has come
into a general agreement of tracking the surface low across the
PA/NJ/NY area during the day Thursday, placing the region in the
warm sector following a warm frontal passage late Wednesday
night/early Thursday morning. Will likely see an initial surge of
some showers/thunderstorms with the warm frontal feature.
Afterward, evolution becomes a little more tricky. Will likely see
a robust CAPE field develop Thursday afternoon, with strong
overlaying wind field, leading to the potential for strong to
severe thunderstorms, especially along cold frontal boundary as
low presses eastward. However what's not clear is the role any
ongoing potential convection (MCS) plays in the region's eventual
convective outcome. Also of note, is presence of deep westerly
flow, which promotes downsloping and low level drying. High
temperatures in the warm sector likely to be in the 80s to near
90F.
Conditions should dry out for Friday, although a few lingering
isolated showers/tstorms possible in the upper trough across the
higher terrain. Heights then begin to buid Saturday and Sunday as
ridge amplifies out ahead of a system ejecting from the central US
and into Canada. Dry weather expected Saturday and Sunday. Next
chance at any showers/storms will be Monday with trailing cold
front from Canada-bound low. High temperatures in the low 80s
Friday, with gradual warming each day, approaching 90F by next
Monday.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
VFR conditions outside of t-storms today. Thunderstorms,
particularly this afternoon, are expected to affect most terminals.
Strong gusty winds/hail will be possible...especialy in the 18 to
00Z timeframe.
No problems expected tonight or Wednesday. Ceilings could drop to
around 030 Wednesday night...and showers/thunderstorms will be
possible.
Showers and thunderstorms likely on Thursday with periodic Sub-
VFR conditions. Some thunderstorms may become strong to locally
severe with gusty winds and hail. Conditions improve to VFR for
Friday and Saturday.
&&
.MARINE...
SCA in effect for all waters today ahead of an approaching
frontal boundary. Showers and thunderstorms...some with strong
gusty winds...are expected, especially from this afternoon
through mid evening.
SCA conditions likely Thursday/Thursday night on increased
south/west flow with low pressure system. Showers/thunderstorms
are also likely, possibly strong to locally severe. Sub-SCA
conditions return for Friday and Saturday.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ530>543.
&&
PRODUCTS...WOODY!/MJM/RCMHazardous weather outlook, Jun 21, 1:15 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 115 PM EDT TUE JUN 21 2016 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-221715- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 115 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING IN NORTHERN VIRGINIA...THE WASHINGTON DC METRO AREA...AND MARYLAND. THIS INCLUDES THE TIDAL POTOMAC AND CENTRAL CHESAPEAKE BAY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-221715- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 115 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING IN EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...AND NORTHERN...CENTRAL AND WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Local storm report, Jun 21, 1:09 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
109 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL 1 W WOODLAND 39.61N 78.96W
06/21/2016 E0.75 INCH ALLEGANY MD TRAINED SPOTTER
DIME TO PENNY SIZE HAIL
&&
EVENT NUMBER LWX1604150
KLWLocal storm report, Jun 21, 1:54 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
154 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL 2 SW ELLICOTT CITY 39.26N 76.87W
06/21/2016 M0.75 INCH HOWARD MD TRAINED SPOTTER
DIME SIZE HAIL
&&
EVENT NUMBER LWX1604151
KLWLocal storm report, Jun 21, 1:55 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
155 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL 1 NW POINTS 39.45N 78.62W
06/21/2016 M1.00 INCH HAMPSHIRE WV NWS EMPLOYEE
&&
EVENT NUMBER LWX1604152
RCMLocal storm report, Jun 21, 1:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
157 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL 1 SW ELLICOTT CITY 39.26N 76.85W
06/21/2016 M0.75 INCH HOWARD MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1604153
RCMLocal storm report, Jun 21, 2:02 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
202 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 3 W FRIENDSHIP 39.30N 77.25W
06/21/2016 MONTGOMERY MD EMERGENCY MNGR
TREES AND WIRES DOWN BLOCKING BARNESVILLE ROAD
&&
EVENT NUMBER LWX1604154
RCMThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:01 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 44 min |
| Jun 21, 12:39 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick, Washington | 36 min |
| Jun 21, 12:47 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 27 min |
| Jun 21, 12:50 PM EDT | Severe Thunderstorm Warning | LWX | Allegany, Washington | 40 min |
| Jun 21, 1:01 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Frederick, Howard, Montgomery, Washington | 31 min |
| Jun 21, 1:19 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Carroll, Frederick, Howard, Montgomery and 2 more | 56 min |
| Jun 21, 1:23 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 52 min |
| Jun 21, 1:34 PM EDT | Tornado Warning | LWX | Baltimore, Howard | 26 min |
| Jun 21, 1:51 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery, Washington | 39 min |
| Jun 21, 2:05 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Harford, Howard, City of Baltimore | 4 hr |
| Jun 21, 2:13 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 32 min |
| Jun 21, 2:20 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Howard, Montgomery, Prince George's | 36 min |
| Jun 21, 2:28 PM EDT | Flash Flood Warning | LWX | Howard, Montgomery | 3 hr |
| Jun 21, 2:53 PM EDT | Areal Flood Warning | LWX | Anne Arundel, Howard, Prince George's | 6 hr |
| Jun 21, 3:11 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Montgomery, Prince George's | 49 min |
| Jun 21, 3:29 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 22 min |
| Jun 21, 3:45 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 60 min |
| Jun 21, 4:43 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 36 min |
| Jun 21, 4:57 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery, Washington | 48 min |
| Jun 21, 5:17 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Frederick, Howard, Montgomery | 43 min |
| Jun 21, 5:51 PM EDT | Flash Flood Warning | LWX | Montgomery, Prince George's | 3 hr |
| Jun 21, 6:06 PM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 3 hr |
| Jun 21, 6:31 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 44 min |
| Jun 21, 7:09 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 51 min |
| Jun 21, 7:31 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick, Howard, Montgomery | 44 min |
| Jun 21, 7:51 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 11 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.